Acne while TTC

posted 2 years ago in TTC
Post # 2
Member
225 posts
Helper bee
  • Wedding: July 2013

There are certain meds that are safe for pregnant women.  I had been on BC and on some prescription face meds (all topical) for a few years but when I went to my last derm appointment I asked to be switched to meds that would be safe while TTC.  He switched me to finacea gel that I put on after I wash my face.  I also had to go back to over the counter face wash and I decided on cetaphil after asking aroudn here.  Seems to be helping somewhat — but I agree, I didn’t realize how much of my acne must be homone related and had been calmed down by my BC!

 

This past month I tried convincing myself that the 7 or 8 zits that popped up were because I *must* be preggers….even though they were just the pre-AF zits …… 

The finacea gel seems to help them only last 1 day vs when my zits used to last a week or so.  They are also more topical than deep cystic acne……..  I’d recommend asking your doctor for topical meds but be clear that you are TTC so they can prescribe accordingly.

Post # 3
Member
7654 posts
Bumble Beekeeper
  • Wedding: July 2012

lastlastfirst:  My acne would flare up after I quit BC, but my skin was super oily. The best thing I did for myself was prenatals and washing my face once a day. There might be other natural medicines you can take to help clear it up though, but I’m not sure what else you could do.

  • This reply was modified 2 years, 5 months ago by  megz06.
Post # 4
Member
3119 posts
Sugar bee
  • Wedding: August 2012

O yes, I broke out like crazy when I went off the pill. I just started up with my teenage regiment – frequent washing, Clean & Clear acne products (or Neutrogena). My doctor was comfortable with me staying on it while TTC. 

Post # 6
Member
3344 posts
Sugar bee
  • Wedding: April 2013 - Rhode Island

I am exactly like you.

Never broke out as a teenager.  Got on BCPs and never broke out at all.  Stopped the pill and BAM!  Acne city!  It has never stopped unfortunately.  I was on Retina-A for the wedding and that did clear me up after about 5 months.  But you can’t be on that when TTC, so I stopped it about 6 months before we started trying.  6 months after that I finally got pregnant.  My acne has been horrible again ever since about 2 months after stopping Retina-A.  I hate it.  I use over-the-counter benzoyl peroxide and salicylic acid stuff.  It doesn’t help.  I can’t wait till post-baby so I can go back on Retina-A!

Post # 7
Member
327 posts
Helper bee
  • Wedding: October 2011

lastlastfirst:  

I had the same problem.

I was off birth control for about four months and developed cystic acne. I never ever had a pimple before this.

I freaked out and jumped back on the pill.

I stopped again about six months later. I had acne again but not a as severe. After a few months, it almost completely cleared up. =)

Post # 8
Member
291 posts
Helper bee
  • Wedding: September 2013

Oh girl I soooo feel your embarrassment. I’m ten months off BC and it’s finally almost gone, except on my back. It’s never been like this on my back, so bad I can’t wear low cuts shirts/dresses unless my hair is down. I have no new advice, I’m using a ton of OTC stuff, I even leave the benzoyl peroxide on as a mask lol. Just here for support! Hope it goes away once you’re KUed! 😉

Post # 9
Member
225 posts
Helper bee
  • Wedding: July 2013

lastlastfirst:  Yeah – def worth a derm appointment……….whatever meds they offer you I would still run past your OB — but acne is more of their expertise than a regular doctor.

Post # 10
Member
1896 posts
Buzzing bee
  • Wedding: March 2014

lastlastfirst:  I have been taking zinc supplements (in addition to my pre-natals) to help my skin because I had HORRIBLE skin before BCP and knew I would get it right back. So far, my skin has been in check (other than the random pre-AF 1-2 zits which I got on the pill too).  I’m a believer.  I actually learned about it from another Bee who posted a thread swearing by zinc for her skin.

Post # 12
Member
1526 posts
Bumble bee
  • Wedding: May 2013

 

lastlastfirst:  My skin was horrible after coming off BC…first i thought for sure it must be a sign of being KU.  WRONG.  After a few cycles I was incredibly embarrassed of my skin and sick of looking like a teenager.  I tried zinc.  It helped a little, but nothing great.  After getting my blood tested, my doctor told me I had a hormone imbalance and thats what was causing all my problems.  I started taking I3C since it can help with estrogen dominance. I started taking it a month ago – and I feel great!  My skin is much clearer, I lost a few pounds, my boobs arent swollen anymore, and my hair looks more alive!

Post # 13
Member
253 posts
Helper bee
  • Wedding: January 2015

lastlastfirst:  I experienced this in my early 20s when I went off of BCPs. It was awful and left me with some hyperpigmentation scars that are taking forever to fade.

My holistic doctor suggests some herbal routes for balancing out the excess of testosterone your body may be producing now that you aren’t putting estrogen into your body.

Licorice root extract can help with this, and also chaste berry, and evening primrose oil (there’s a great mix at Whole Foods that is Fish Oil with evening primrose oil in it). You may also ask if taking spironolactone, a prescription, is acceptable while you are TTC. It can help reduce the amount of sebum your skin is producing.

Also, you might look into blue light therapy, either at a clinic or over the counter with a device like Tanda.

If oil is also an issue, you need to have a facial cleanser with BHAs, beta-hydroxy acids, NOT alpha-hydroxy acids or glycolic acid. Beta-hydroxy acids target build up oil production and help your skin shed so your pores don’t get clogged.

Also, think of drinking licorice root tea, dandelion tea, and nettle tea. They are diuretics and help flush your system out. Good luck!

Leave a comment


Sent weekly. You may unsubscribe at any time.

Find Amazing Vendors